North Carolina, 2008

Hail and Damaging Winds in North Carolina, June 10, 2008

June 10, 2008 · NWS AKQ · 6 events in 2 counties and zones

Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of northeast North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of northeast North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 10, 1:22 PM EST, 13 minutes earlier.

Area forecast discussion, Jun 10, 1:22 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
222 PM EDT TUE JUN 10 2008

.SYNOPSIS...
VERY HOT AND MODERATELY HUMID CONDITIONS CONTINUE TODAY AS HIGH
PRESSURE REMAINS ANCHORED OFF THE SOUTHEAST COAST. A COLD FRONT
WILL MOVE THROUGH THE REGION TONIGHT INTO WEDNESDAY MORNING.
MUCH COOLER CONDITIONS CAN BE EXPECTED WEDNESDAY INTO
FRIDAY...ALTHOUGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE
AVERAGE.

&&

.NEAR TERM /UNTIL 1 AM WEDNESDAY MORNING/...
BIG QUESTION IS THE CHC FOR ANY SHRA/TSRA TO DVLP LATER THIS
AFTN-EVE. THERE IS A GOOD DEAL OF CIN (CAP) HOLDING OVER THE
REGION AND NEW GUIDANCE IS SPITTING VERY LITTLE IN THE WAY OF
PRECIP OVER THE AREA...BUT WILL ERR IN THE SIDE OF CAUTION AS ANY
STORMS THAT IS ALLOWED TO IGNITE...WILL BE ABLE TO FIRE UP/DVLP
QUICKLY. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.
LOCALLY HVY RAINFALL WILL ALSO BE POSSIBLE AS MOST OF THESE STORMS
WILL BE SLOW MOVERS. BEST WINDOW OF ANY OPPORTUNITY WILL BE FROM
20Z-04Z.

ANOTHER CONCERN IS SMOKE FROM ONGOING FIRES JUST SOUTH OF THE
ALBEMARLE SOUND. LATEST HYSPLIT SHOWS SMOKE PLUME TO MOVE INTO THE
FR SE PORTION OF THE CWA LATER THIS EVE AND CONTINUE INTO PORTIONS
OF THE OVERNIGHT HOURS BEFORE WINDS SHIFT TO THE NNE BEHIND
FRONTAL PASS. THINKING BEST CHC OF VSBY RESTRICTIONS WILL BE ALONG
AND EAST OF ROUTE 17 (NC AND VA) AND OVER INTO EXTREME SOUTHERN
PORTION OF THE ERN SHORE. WILL BE ISSUING AN SPS LATER TODAY FOR
THE THREAT OF SMOKE (ALREADY HAD MENTION OF IT EARLIER THIS AM IN
THE HWO).

&&

.SHORT TERM /1 AM WEDNESDAY MORNING THROUGH THURSDAY/...
FRONT STALLS AND DISSIPATES OVER VA/NC BORDER WED MORNING WHERE
ISOL CHANCE OF RAIN/TSTMS CONTINUES. OTHERWISE EXPECT MOST AREAS
TO DRY OUT AS LOW LVL FLOW GOES NNE. EXCEPTION WILL BE FOR
ISO/SCTD AFTN TSTMS REDEVELOPING W/ HTG OF THE DAY ACRS SW ZONES.

NOTABLY COOLER ON WED WITH LOW THICKNESS SCHEMES SUGGESTING HIGHS
MAINLY 85 TO 90...AND A BIT COOLER W/ ONSHORE FLOW ALONG THE
IMMEDIATE COAST. MIN TEMPS WED NIGHT COOLER MID 60S INLAND...PERHAPS
UPR 60S NEAR THE RECENTLY WARMED WATERS.

SIMILAR SETUP THU AS SFC HIGH BUILDS TO OUR NORTH...WITH HIGH TEMPS IN
MID TO UPR 80S INLAND AND LWR 80S ON THE COAST. PTLY TO MSTLY
SUNNY...BUT RETAINED 20% CHC FOR AFTN/EVENG TSTMS ACRS EXTREME SW
ZONES...ALTHOUGH MODELS ARE TRENDING MORE STABLE SO MAY BE ABLE TO
REMOVE POPS ALTOGETHER IF TRENDS CONTINUE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
UPR LVL RDG...AND SFC HI PRES BUILD BACK INTO THE REGION FROM THE N
TO BEGIN THE PD...RESULTING IN MAINLY DRY WX. A DEVELOPING UPR
LVL TROF OVER THE PLAINS WL BE THE NEXT WX MAKER FOR THE
WEEKEND...WITH PREFERRED EURO/HPC SOLN SHOWING THIS FEATURE
PULLING ANOTHER FRONT MOVING THRU THE MIDATL. ECMWF SHOWS MIDLVL
RIDGING HOLDING ON FOR THE FIRST HALF OF THE WEEKEND...BEFORE
FROPA PUSHES THRU BY LT SAT/ERY SUN. HAVE CONTINUED SLGT CHC
SHRA/TSTM WORDING DURING THIS PERIOD....AND HV ACCORDINGLY RAISED
TEMPS ABT A CATEGORY FOR SATURDAY. OTW...MAX TEMPS WILL MODERATE
FOR THE LATTER HALF OF THE WEEKEND THRU ERY NEXT WK. HIGHS 80S TO
NR 90...WITH LOWS 60S TO NR 70.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HAZY CONDS AT COASTAL SITES THIS AFTN WITH SEA BREEZE SETUP...MVFR
VSBYS POSSIBLE AT ORF/PHF/ECG. PULSE TSRA HAVE DEVELOPED ALONG THE
SEA BREEZE BNDRY E OF A LINE FROM ORF TO ECG...XPCT VCTS AND A
POSSIBLE TSRA AT ORF/ECG. SMOKE FROM HYDE CO FIRE TO DRIFT N OF
ALBEMARLE SND/INTO HAMPTON ROADS THIS AFTN/EVNG WITH SRLY WINDS.
XPCT MVFR VSBYS WITH THE SMOKE.

PUSHED BACK TIMING OF POSSIBLE SHRA/TSRA TO TONIGHT PER SLOWER MODEL
GUIDANCE. DO NOT XPCT PRECIP/AVN CONCERNS ASSCD WITH FRONT UNTIL
AFTER 00Z FOR RIC/03Z ELSEWHERE.

WINDS SHIFT TO NW LATE TONGT/ERLY WED MRNG...AND N AFTER 12Z WED.
WX FAIRLY QUIET THRU THE END OF THE WORK WEEK.

&&

.MARINE...
WATERS XPCTED TO BE FAIRLY TRANQUIL TODAY...BUT MAY PICK UP SOME
GUSTS AROUND 20 KT BY TONIGHT...BEHIND FROPA...PER MDL SOUNDINGS. SO
HV GONE AHEAD AND PUT UP SMALL CRAFT HEADLINE (VERY MARGINAL THOUGH)
FOR TONIGHT THRU WED MORNING...TO ACCOUNT FOR GUSTS AROUND 20 KT.
HELD OFF ON ISSUING FOR NRN COASTAL ZONES...DONT THINK WIND
CRITERIA WILL QUITE BE THERE AND SEAS SHOULD REMAIN BLW 4 FT.

WATERS XPCTED TO BE FAIRLY QUIET (I.E. NO HEADLINES) WED AFTN AND
THRU THE REST OF THE WORK WEEK.

&&

.CLIMATE...
ALL SITES HAVE A GOOD CHANCE AT BREAKING RECORD HIGHS TODAY
ESPECIALLY RIC AND SBY.

***RICHMONDS HIGH TEMPERATURES OF 100 DEGREES ON BOTH SATURDAY AND
SUNDAY MARKS THE EARLIEST IN THE SEASON CONSECUTIVE DAYS WITH HIGH
TEMPERATURES OF 100 DEGREES OR HIGHER (SINCE RECORDS BEGAN BACK IN
1897).

***IF RICHMOND HITS 100 TODAY...THIS WOULD MAKE FOR 3 DAYS OF 100+
 THUS FAR THIS JUNE (TYING 1952 AS THE MOST 100+ DAYS IN JUNE).

***OTHER RICHMOND 100 F+ DEGREE FACTS:
-LONGEST STREAK IS 5 CONSECUTIVE DAYS (AUG 29TH-SEP 2ND 1953).
-MOST 100+ DAYS IN A YEAR IS 9 DAYS (1954).
-15 JUNES (OUT OF 112) HAVE RECORDED AT LEAST ONE DAY OF 100+.
-HIGHEST JUNE TEMPERATURE ON RECORD IS 104 F (JUNE 26TH 1952).
-EARLIEST DATE OF 100 F OCCURRED MAY 28TH 1941.

***NORFOLK 100 F+ DEGREE FACTS:
-LONGEST STREAK IS 3 CONSECUTIVE DAYS (3 OCCURRENCES MOST RECENTLY
 JULY 21-23RD 1952).
-MOST 100+ DAYS IN A YEAR IS 5 DAYS (1952 & 1942).
-10 JUNES (OUT OF 135) HAVE RECORDED AT LEAST ONE DAY OF 100+.
-HIGHEST JUNE TEMPERATURE ON RECORD IS 102 F (JUNE 9TH 1874).
-EARLIEST DATE OF 100 F OCCURRED MAY 31ST 1991.

RECORD HIGHS TODAY JUNE 10TH...

RIC............98 (1964)...
ORF...........101 (1964)...
SBY............96 (1964)...
ECG............99 (1993)...

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ021>024.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
     030>032.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
     060>100.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT
     WEDNESDAY FOR ANZ630>632.

&&

SYNOPSIS...LKB
NEAR TERM...CCW/LKB
SHORT TERM...LKB
LONG TERM...MAM
AVIATION...BAJ
MARINE...SMF
CLIMATE...LKB
Hazardous weather outlook, Jun 10, 8:35 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
935 AM EDT TUE JUN 10 2008

MDZ021-022-NCZ012-VAZ048-049-060>090-092-111345-
DORCHESTER-WICOMICO-NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
935 AM EDT TUE JUN 10 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY

IN ADDITION TO THE HEAT...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. THE
MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

ANZ633-650-652-654-656-658-111345-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
935 AM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>632-111345-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
935 AM EDT TUE JUN 10 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  SMALL CRAFT ADVISORY

IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

NCZ013>016-030>032-VAZ091-093-094-096-097-111345-
HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-YORK-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
935 AM EDT TUE JUN 10 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

IN ADDITION...AREAS OF SMOKE FROM A LARGE WILDFIRE SOUTH OF THE
ALBEMARLE SOUND WILL SPILL INTO PORTIONS OF EXTREME NORTHEASTERN
NORTH CAROLINA AND THE TIDEWATER REGION TONIGHT. VISIBILITIES MAY
BE REDUCED TO NEAR OR EVEN UNDER A MILE AT TIMES...ESPECIALLY
ALONG AND EAST OF ROUTE 17.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

NCZ017-VAZ095-098-111345-
INLAND CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
935 AM EDT TUE JUN 10 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK
   HEAT ADVISORY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

IN ADDITION...AREAS OF SMOKE FROM A LARGE WILDFIRE SOUTH OF THE
ALBEMARLE SOUND WILL SPILL INTO PORTIONS OF EXTREME NORTHEASTERN
NORTH CAROLINA AND THE TIDEWATER REGION TONIGHT. VISIBILITIES MAY
BE REDUCED TO NEAR OR EVEN UNDER A MILE AT TIMES...ESPECIALLY
ALONG AND EAST OF ROUTE 17.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

NCZ102-111345-
OUTER BANKS CURRITUCK-
935 AM EDT TUE JUN 10 2008

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK

HEAT INDICES AROUND 100 DEGREES WILL OCCUR THIS AFTERNOON.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

IN ADDITION...AREAS OF SMOKE FROM A LARGE WILDFIRE SOUTH OF THE
ALBEMARLE SOUND WILL SPILL INTO PORTIONS OF EXTREME NORTHEASTERN
NORTH CAROLINA AND THE TIDEWATER REGION TONIGHT. VISIBILITIES MAY
BE REDUCED TO NEAR OR EVEN UNDER A MILE AT TIMES...ESPECIALLY
ALONG AND EAST OF ROUTE 17.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

MDZ024-VAZ099-100-111345-
INLAND WORCESTER-ACCOMACK-NORTHAMPTON VA-
935 AM EDT TUE JUN 10 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK
   HEAT ADVISORY

IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS WILL BE
POSSIBLE THIS EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

MDZ025-111345-
MARYLAND BEACHES-
935 AM EDT TUE JUN 10 2008

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK

IN ADDITION TO HEAT INDICES AROUND 100 DEGREES...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...BUT SEVERE WEATHER
IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

MDZ023-111345-
SOMERSET-
935 AM EDT TUE JUN 10 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY

IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS WILL BE
POSSIBLE THIS EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

WAMSLEY

In the hours before

Special weather statement, Jun 10, 12:42 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
142 PM EDT TUE JUN 10 2008

NCZ016-017-101845-
CAMDEN NC-WESTERN CURRITUCK NC-
142 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORM DEVELOPING OVER CAMDEN...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAMDEN...MOVING EAST AT 3 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR CAMDEN AT 220 PM EDT...BELCROSS AT 230 PM
EDT...GREGORY AT 245 PM EDT.

WIND GUSTS OF 30 TO 40 MPH...BRIEF DOWNPOURS...AND OCCASIONAL CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED IN THE PATH OF THESE STORMS. PEA
SIZE HAIL WILL ALSO BE POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

WAMSLEY
Special weather statement, Jun 10, 1:03 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
203 PM EDT TUE JUN 10 2008

NCZ017-VAZ097-098-101900-
CHESAPEAKE VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
203 PM EDT TUE JUN 10 2008

...SCATTERED STRONG THUNDERSTORM DEVELOPING OVER THE AREA...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CURRITUCK...MOVING NORTHEAST
AT 7 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MUNDEN AT 220 PM
EDT...BACK BAY AT 255 PM EDT.

WIND GUSTS OF 30 TO 40 MPH...BRIEF DOWNPOURS...AND OCCASIONAL CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED IN THE PATH OF THESE STORMS. PEA
SIZE HAIL WILL ALSO BE POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

WAMSLEY

The radar

The Norfolk radar (KAKQ), 107 km away, was scanning. The volume nearest the first event began at 18:34 UTC.

Open the radar archive at this moment

Event by event

3 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Currituck

When
June 10, 1:35 PM EST
Where
Currituck County, 0.56 mi E of Currituck
Measured
0.75 in hail
Reported by
Public
Coordinates
36.450, -76.010

Penny size hail was reported at Knotts Island Ferry Terminal.

Hail, Currituck

When
June 10, 1:35 PM EST
Where
Currituck County, Currituck
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.450, -76.020

Marble to penny size hail was reported at Currituck Courthouse.

Hail, Currituck

When
June 10, 1:35 PM EST
Where
Currituck County, 0.56 mi W of Currituck
Measured
0.88 in hail
Reported by
Public
Coordinates
36.450, -76.030

Nickel size hail was reported just west northwest of Currituck.

Thunderstorm Wind, Chowan

When
June 10, 8:55 PM EST
Where
Chowan County, Rockyhock
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.180, -76.680

Tree was downed onto a house.

Thunderstorm Wind, Chowan

When
June 10, 9:10 PM EST
Where
Chowan County, 0.56 mi W of Rockyhock
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.180, -76.690

Trees were downed in the Arrowhead Beach area.

Thunderstorm Wind, Chowan

When
June 10, 9:15 PM EST
Where
Chowan County, 1.31 mi ESE of Edenton
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.060, -76.600

Numerous trees were downed on Broad Street, and a trailer was overturned. An estimated wind gust of 69 mph was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2008Every state in 2008This day in weather historyWarnings in North Carolina, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116125, 116126, 116127, 116128, 116129, 116130.